Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 23, NWS Little Rock, AR

May 18, 2021Clark County, Nevada County, Ouachita County, Arkansas

NWS Little Rock, AR issued this river flood advisory at May 18, 2021, 11:06 AM CDT for Clark County, Nevada County, Ouachita County, Arkansas. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
May 18, 2021, 11:06 AM CDT (16:06 UTC)
Expired
May 20, 2021, 10:33 AM CDT
In force
47 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Clark County, AR, Nevada County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Missouri River (AR) near Boughton (BHTA4).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07361600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at May 18, 6:39 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 18, 6:39 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
639 AM CDT Tue May 18 2021

.AVIATION...

Moisture will remain plentiful for all terminals through the
period with MVFR condition prevailing. However, there will be
periods of IFR conditions when precipitation is falling.
Scattered showers and isolated thunderstorms are expected,
especially later in the period as another upper level impulse
moves through. Locally heavy rain is expected with the stronger
cells. Light south to southwest winds are expected.

&&

.PREV DISCUSSION...(ISSUED 300 AM CDT Tue May 18 2021)
SHORT TERM...Today Through Wednesday Night

An upper level trough/closed low remains west of AR over the SRN
Rockies early this Tue morning...with AR under SW flow aloft. This
has kept moisture levels high recently...resulting in high POPs.
Current radar imagery shows some scattered SHRA liking north across
portions of the CWA...mainly across central into NRN sections of the
CWA. Some more isolated activity was also noted further west and
south.

The aforementioned upper trough/closed low will continue to meander
west of AR through the short term period...with multiple upper
disturbances lifting NE in the SW flow aloft over AR. Confidence is
high in seeing multiple disturbances moving overhead...but the exact
timing of these waves...and the resulting coverage/location of the
convection...remains uncertain...even in the near-term. Even
so...the areas expecting to seeing highest rainfall will remain
across the WRN/SWRN section of the CWA...where QPF values through
Wed night are in the general 1-3 inch range. Locally higher
amounts will be possible...with an increased threat for flash
flooding. As a result...the flood watch will remain for the
counties already established.

As for more detailed timing...latest high-res near-term guidance
suggests the ongoing scattered/isolated SHRA to continue into the
early afternoon hrs across the central/ERN CWA. However...a more
organized area of convection could develop to the west/SW later
this morning...then move NE into WRN/SWRN sections of the CWA mid
to late afternoon. This convection could then possibly persist
into the central sections of the CWA by this evening...lessening
in intensity and organization over time. Expect more
isolated/scattered convection by tonight into early Wed.

Humidity levels will remain high over the short term period due to
the continued moisture influx given the overall synoptic pattern.
Temps will be in the upper 60s to low 80s each afternoon...with lows
generally in the 60s to around 70. POPs look to start to shift west
by the end of the short term and the first period of the long term
period before a drier pattern develops late this week.

LONG TERM...Thursday Through Monday

Scattered rain showers will remain possible during the early part
of the long term period before upper level high pressure builds
in from the east. Additional rainfall accumulations look to remain
below a quarter inch. The highest totals in western AR gradually
decreasing as you move to central and eastern AR. The lowest PoPs
move in for the weekend as this upper level high pressure takes
control, promoting dry and calm conditions through at least early
next week.

Temperatures look to rise above normal under the presence of high
pressure as clouds gradually clear bringing highs into the 80s and
90s and lows into the 60s.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch through Thursday morning FOR Clark-Conway-Faulkner-
Garland-Hot Spring-Montgomery-Perry-Pike-Polk-Pulaski-Saline-
Scott-Yell.

&&

Aviation...56
Hazardous weather outlook, May 18, 3:10 AM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
310 AM CDT Tue May 18 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
310 AM CDT Tue May 18 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will remain possible through at least
tonight...with some locally heavy rainfall possible. Additional
rainfall amounts of 1 to 2 inches are forecast through tonight
across the far west and southwest sections of the area. Locally
higher amounts will be possible...with an increased threat for
flash flooding as a result across the southwest sections of the
area.

A few strong to briefly severe thunderstorms could be
seen...mainly across far southwest sections of the area this
afternoon. Damaging winds and large hail will be the primary
threat with the strongest storms. Otherwise...the overall threat
for organized severe weather looks low at this time.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Chances for showers and thunderstorms remain in the forecast
through Friday as an active weather pattern persists. While the
overall threat for seeing severe weather looks to remain low...a
strong storm or two could be seen. There will remain an increased
threat for flash flooding for portions of western and southwest
Arkansas...where total rainfall amounts of 1 to 3 inches are
expected from Tuesday morning through Friday...with locally higher
amounts possible.

Calmer conditions will be seen by the weekend...with the threat
for organized hazardous weather becoming low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, May 18, 5:59 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 AM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     FLASH FLOOD      1 E COUNTRY ROAD ESTATE 35.05N  91.99W
05/18/2021                   LONOKE             AR   EMERGENCY MNGR

            EMERGENCY MANAGMENT CALLED IN THAT POLICE AND FIRE WERE
            BLOCKING OFF A SECTION OF HWY 319, INUNDATED WITH WATER.

&&

EVENT NUMBER LZK2100635

JBC

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:55 AM CDTRiver Flood AdvisoryLZKPerry5 hr
May 18, 3:59 AM CDTFlash Flood WarningLZKLonoke, Pulaski, White3 hr
May 18, 4:54 AM CDTFlash Flood WarningLZKCleburne, Faulkner, Lonoke, White2 hr
May 18, 9:00 AM CDTRiver Flood WarningLZKPerry4 days
May 18, 3:37 PM CDTSevere Thunderstorm WarningLZKPolk38 min
May 18, 4:10 PM CDTSevere Thunderstorm WarningLZKPolk, Scott32 min
May 18, 4:41 PM CDTSpecial Weather StatementLZKMontgomery, Pike, Polk, Scott49 min
May 18, 5:05 PM CDTSpecial Weather StatementLZKScott40 min
May 18, 5:10 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Pike, Polk, Scott, Yell50 min
May 18, 5:43 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Montgomery, Pike, Yell47 min
May 18, 6:06 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more39 min
May 18, 6:27 PM CDTSevere Thunderstorm WarningLZKConway, Garland, Hot Spring, Perry, Pope, Saline and 1 more63 min
May 18, 6:34 PM CDTSpecial Weather StatementLZKPope41 min
May 18, 6:40 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Pope, Yell28 min

Nearby

River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.